Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

No more cortizone injections???????

Discussion in 'Women's Alopecia Areata' started by Cat, Jul 6, 2006.

  1. Cat

    Cat Guest

    I went to the derm yesterday for what I was sure would be yet another round of injections.....and he said he was actually surprised by all of my regrowth and decided not to inject me. I've lost about 50% of my hair and although there is regrowth, it is sooo fine, thin, short, etc. I'm nervous to be excited, and still it is soooo horrible with all these holes in my hair. Without my extensions I don't know what I would do. I'm confused about the fact that I am still losing some hair, nothing like what it was before, but I think more than normal. If there are no new bald 'spots' is the Alopecia Areata ending its nightmare course??
     
  2. IONLYWISH

    IONLYWISH Guest

    Hi Cat,
    Time will tell if you are going into remission. Excellent that you are doing well with your regrowth. Do you have cortizone cream? My derm said that I should continue applying the cream until it gets too greasy for my hair. It's gotten to the point that I only apply it on one area in the morning and in the evening I apply it in that spot and one other thin area. Hopefully you are on the road to full recovery. I wish you speedy and complete regrowth.
    Twins
     
  3. Cat

    Cat Guest

    Thanks Twins!!
    I use clobetasol propionate twice a day. He also gave me protopic a while ago which I've only used a couple of times because it is soooo greasy.
    Glad to hear you have only one spot !!!
     
  4. New Girl

    New Girl Guest

    Hey guys I currently get the shots, should I also be applying some type of cortizone cream on my bald spots too? Does this promote more regrowth?
    My derm had my try Olux foam before we started the shots for one month and that did nothing.
     
  5. IONLYWISH

    IONLYWISH Guest

    New Girl,
    I would recommend that you talk to your derm about it. The clobetasol is really strong. I use topicort because of skin allergies. It's my understanding that they help with inflammation. I know the topicort works on my hands.
    Twins
     

    Attached Files:

  6. at_a_loss

    at_a_loss Guest

    Cat~

    Congratulations on your regrowth! Only time will tell if you will need more or not...

    Have faith and keep your chin up! :wink:
     
  7. Joann

    Joann Moderator

    Joined:
    Mar 25, 2005
    Messages:
    2,399
    Likes Received:
    14
    Dislikes Received:
    0
    Great news Cat!!! :D

    I always view regrowth of any kind as a positive sign . I truly hope your Alopecia Areata is going into remisison .In time you will know for sure but I realize that the waiting is hard . Try to take it a day at a time. Good luck. May your hair continue to grow and thicken. ((((Big hugs)))) Joann
     
  8. Sissy

    Sissy Guest

    Twins,
    It works on your hands? Would you please explain?
     
  9. IONLYWISH

    IONLYWISH Guest

    Hi Sissy,
    I have allergic contact dermatitis. Anytime I come in contact with something I am allergic to my hands get itchy bumps on the skin and then the skin becomes inflammed. If not treated with a steroid ointment the skin will crack and ooze yucky stuff (sorry). The steroid is also used on the scalp to reduce inflammation on the areas of Alopecia Areata. As a side note, I have been using steroids on my hands for a year now and the hair on my hands is longer than it was before. As you may have guessed, I would rather not have long hair on my hands, but it is better than oozing hands.
    Twins
     

    Attached Files:

Share This Page